Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Apr 14, 2022, 2:22 AM CDT for 13 counties in Missouri; 5 counties in Kansas. It took effect at Apr 14, 2022, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 2:22 AM CDT (07:22 UTC)
- In effect from
- Apr 14, 2022, 12:00 PM CDT
- Expired
- Apr 14, 2022, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2798 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248 WWUS83 KEAX 140722 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 222 AM CDT Thu Apr 14 2022 KSZ103>105-MOZ020-028-140830- /O.CAN.KEAX.FW.A.0001.220414T1700Z-220415T0200Z/ Leavenworth-Wyandotte-Johnson KS-Buchanan-Platte- 222 AM CDT Thu Apr 14 2022 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 020, 028, 103, 104, AND 105... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Fire Weather Watch. Elevated fire weather conditions will remain, but an upgrade to Red Flag Warning is not needed given the expectation of borderline minimum RH values and the observed green up of fuels across the area. In place of the watch, a Special Weather Statement will be issued for these zones. $$ KSZ025-102-MOZ001-002-011-012-150000- /O.UPG.KEAX.FW.A.0001.220414T1700Z-220415T0200Z/ /O.NEW.KEAX.FW.W.0004.220414T1700Z-220415T0200Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Holt-Andrew- 222 AM CDT Thu Apr 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 011, 012, 025, AND 102... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon today to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 025 and 102. Fire weather zones 001, 002, 011, 012, * WIND...Gusty southwesterly winds. Sustained speeds of 20 to 25 mph with gusts up to 40 mph. * HUMIDITY...Relative humidity falling to 20-25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Kurtz
1 follow-up statement
999 WWUS83 KEAX 141609 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1109 AM CDT Thu Apr 14 2022 KSZ103>105-MOZ003>005-013-020-021-028-029-037-150200- /O.EXA.KEAX.FW.W.0004.220414T1700Z-220415T0200Z/ Leavenworth-Wyandotte-Johnson KS-Worth-Gentry-Harrison-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson- 1109 AM CDT Thu Apr 14 2022 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003, 004, 005, 013, 020, 021, 028, 029, 037, 103, 104, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect until 9 PM CDT this evening. * AFFECTED AREA...Fire weather zones 025 and 102. Fire weather zones 001, 002, 011, 012, * WIND...Gusty southwesterly winds. Sustained speeds of 20 to 25 mph with gusts up to 40 mph. * HUMIDITY...Relative humidity falling to 20-25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ025-102-MOZ001-002-011-012-150200- /O.CON.KEAX.FW.W.0004.220414T1700Z-220415T0200Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Holt-Andrew- 1109 AM CDT Thu Apr 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 011, 012, 025, AND 102... * AFFECTED AREA...Fire weather zones 025 and 102. Fire weather zones 001, 002, 011, 012, * WIND...Gusty southwesterly winds. Sustained speeds of 20 to 25 mph with gusts up to 40 mph. * HUMIDITY...Relative humidity falling to 20-25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:42 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 13, 11:42 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1142 PM CDT Wed Apr 13 2022
.Discussion...
Issued at 350 PM CDT WED APR 13 2022
Key Points:
* Near-below freezing temperatures expected across the area tonight.
Frost/Freeze headlines are in place.
* Strong gusty west-southwest winds expected to develop on Thursday.
With dry air in place, have issued fire weather watch for eastern
Kansas/western Missouri north of I-70.
* Cool conditions this weekend into early next week may result in
low temperatures near freezing...especially across northern
Missouri.
Detailed discussion...
Strong upper level low over the Dakotas is expected to move east
towards the western Great Lakes Region tonight into Thursday. As
this system moves east, precipitation should quickly come to an end
across the area this evening. Clearing skies are expected across
the area with weak area of high pressure building into the western
plains. With the west-northwest flow, much drier air will settle
across the region allowing temperatures to fall to near freezing
overnight. Have continued freeze warning for northern Missouri, and
extended a frost advisory across the remainder of the forecast area.
Dry air will be problematic on Thursday as stronger west-southwest
winds mix down from aloft throughout the daylight hours. With fuels
just beginning to turn green, especially north of I-70, opted to
issue a fire weather watch across far eastern Kansas into western
Missouri. It is possible fire weather headlines may need to be
expanded east (based on how far east dry air mixes down), but
feedback from fire weather partners indicate spring green up may be
enough to limit most critical fire weather concerns south of I-70.
Wind gust tomorrow afternoon look to approach 30-35 knots, highest
across northern Missouri where the pressure gradient is the
tightest.
May see some light showers try to develop on Friday as weak boundary
moves through the area. Limited amounts of low level moisture will
limit instability and precip potential.
Low temperatures through the weekend are expected to fall into the
low to mid 30s across northern Missouri through the weekend. A
series of phased waves are expected to move through on Sunday
creating the potential for light precipitation on Sunday. Cooler
air working in behind this system will result in cooler conditions
early next week.
&&
.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1138 PM CDT WED APR 13 2022
VFR conditions are expected through the TAF period. Light
southwesterly winds will gradually turn more westerly during the
morning and gusts up to 30 knots will be possible through the
afternoon.
&&
.Fire Weather...
Issued at 358 PM CDT WED APR 13 2022
Gusty west to southwest winds are expected to develop during the
day on Thursday. Wind gusts up to 35 -40 mph are possible,
especially across northern Missouri. Drier air is expected to mix
down from aloft, leading to relative humidity values falling to
20-30 percent Thursday afternoon. The lowest relative humidities
are expected across eastern Kansas into western Missouri, where a
fire weather watch is in effect. These significant conditions are
expected to abate Thursday evening.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Frost Advisory until 9 AM CDT Thursday for KSZ057-060-105.
Freeze Warning until 9 AM CDT Thursday for KSZ025-102>104.
Fire Weather Watch from Thursday afternoon through Thursday
evening for KSZ025-102>105.
MO...Frost Advisory until 9 AM CDT Thursday for MOZ025-029>033-
037>040-043>046-053-054.
Freeze Warning until 9 AM CDT Thursday for MOZ001>008-011>017-
020>024-028.
Fire Weather Watch from Thursday afternoon through Thursday
evening for MOZ001-002-011-012-020-028.
&&
Discussion...BT
Aviation...HB
Fire Weather...BTHazardous weather outlook, Apr 13, 5:05 AM CDT, 21 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 505 AM CDT Wed Apr 13 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 505 AM CDT Wed Apr 13 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe storms will be possible this afternoon across portions of central Missouri with hail and winds the primary threats. Sub-freezing temperatures possible across northeast Kansas and northwest Missouri overnight tonight. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 14, 2:22 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill 222 AM CDT Thu Apr 14 2022 KSZ103>105-MOZ020-028-140930- Leavenworth-Wyandotte-Johnson KS-Buchanan-Platte- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Parkville, Platte City, Riverside, Weatherby Lake, and Weston 222 AM CDT Thu Apr 14 2022 ...Elevated Fire Weather Conditions This Afternoon... Sustained west winds of 20 to 25 mph will be accompanied by frequent gusts of 30 to 35 mph this afternoon. Additionally, relative humidity values will range through the mid 20 percent range through the afternoon. This combination of strong winds and moderately dry relative humidity will result in elevated fire weather conditions across far east central Kansas and portions of western Missouri. Outdoor burning of any kind is discouraged as any fire would have the potential to spread rapidly. Kurtz
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:25 AM CDT | Wind Advisory | EAX | Adair, Daviess, Gentry, Grundy, Harrison, Linn and 7 more | 17 hr |
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.